MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report being sent in lieu of analysis results completed 2021-06-13.Refer to manufacturer report 2029214-2021-00336 for details pertaining to the related reportable event.Analysis of the phenom microcatheter (lot no.2029214) found the catheter was returned in 3 segments.Segment 1 total length measure to be ~29.8 cm, segment 2 ~28.7 cm and segment 3 ~100.0 cm.No damages were found with the phenom hub.Phenom total and useable length were unable to be measured due to the catheters damaged condition.No damages were found with the distal tip.The catheter was unable to be used for resistance testing due to damaged catheter.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was confirmed as a braid end of the pipeline flex braid was found to be collapsed.It is likely the failure to open is the result of vessel tortuosity or re-sheathing the device more than the recommended two times.The cause of the cuts in the catheter was user related.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a pipeline that failed to open at the distal end and then became stuck in the phenom-27 microcatheter during retrieval.The patient was undergoing a procedure for flow diversion treatment of an unruptured saccular aneurysm of an internal carotid artery (ica).The aneurysm max diameter was 16mm and the neck diameter was 8mm.Vessel tortuosity was normal.It was reported that all devices were prepared as indicated in the instructions for use (ifu).When the pipeline was less than 50% d eployed, the distal end failed to open.The device was resheathed more than 2 times but opening failed.No other additional steps or devices were tried to open the pipeline.Finally, the physician resheathed the pipeline to remove the system with the microcatheter but when the delivery system was retrieved, it was found that the pipeline had dislodged.The phenom catheter was cut open to make sure the pipeline hadn't been left in the patient and it was confirmed that the pipeline was within the phenom microcatheter.A competitor's product was then used to complete the procedure.There were no patient symptoms or complications associated with the event.Additional information reported the pipeline was positioned in a bend when the failure to open occurred.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12033398
Report Number2029214-2021-00747
Device Sequence Number19875357
Product Code KRA
UDI-Device Identifier00847536041868
UDI-Public00847536041868
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberOC19-059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2021
Initial Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1